The Lupus Forum banner
1 - 2 of 2 Posts

· Registered
Joined
·
3,394 Posts
Hi Mary,

Carbitrol (Tegretol) does have a very long list of possible side effects, so it's possible your Neuro is on the right track. You will know I guess once you have been off it for a while.

What side effects may I notice from taking carbamazepine? (Back to top)
Side effects that you should report to your prescriber or health care professional as soon as possible:
Less common:
•blurred or double vision, uncontrollable eye movements
•chest pain or tightness
•dark yellow or brown urine
•difficulty breathing or shortness of breath
•fainting spells
•fast or irregular heartbeat (palpitations)
•fever or chills, sore throat
•increased thirst
•mouth ulcers
•pain or difficulty passing urine
•redness, blistering, peeling or loosening of the skin, including inside the mouth
•ringing in the ears
•seizures (convulsions)
•shortness of breath, wheezing
•skin rash, hives, itching
•sore throat
•stomach pain
•swollen joints or muscle/joint aches and pains
•unusual bleeding or bruising
•unusual swelling
•vomiting
•yellowing of the eyes or skin
More common:
•confusion
•lightheadedness
•mood changes, nervousness, or hostility
•unusual tiredness or weakness

Side effects that usually do not require medical attention (report to your prescriber or health care professional if they continue or are bothersome):
•clumsiness or unsteadiness
•diarrhea or constipation
•mild dizziness or drowsiness
•headache
•increased sensitivity to the sun
•increased sweating
•nausea
http://www.drugdigest.org/DD/DVH/Uses/0,3915,101|Carbamazepine,00.html

I am wondering if it's contributing to your headaches being so bad too, even though you were having them before. Are they different to the initial headaches or just a worse version?

The sort of headache you are describing is not the sort I get with my CNS lupus (although I have experienced that sort of feeling you describe, it wasn't one of my most prominent symptoms). We are all different though and I guess the only way to sort it out is to go off this stuff and see what you are left with :hug: Unfortunately that is true for many of us with CNS issues. It's hard to diagnose anyway but even harder if some drug reactions are similar to some symptoms of it.

Do you have anything to take for the pain in the interim? There's no reason to suffer like this, you might find something like codeine would help dull them a little? I'd certainly ask your doc about relief with something that won't interfere with any tests. You should not have to wait 2 months in pain like this!! :hugbetter: If your Neuro didn't suggest anything then I would ask your Rheumy or GP.

Is he weaning you off the Carbitrol? That's advisable rather than suddenly going off it, depending of course on what sort of dose you are on. I've never been on it so I have no idea how long it would take to get out of your system. Generally with those sorts of things 2-3 months though.

I hope you manage to get this sorted out soon :(

love
Lily
 

· Registered
Joined
·
3,394 Posts
Hi Mary,

Hmmmmmmm interesting that he gave you a dose pack of Pred. Does he usually do that and it helps your headaches? Often Lupus headaches are helped by Pred and nothing else seems to work. Some people get 'lupus headaches' but it doesn't show anything on MRI or any other testing but Pred is the only thing that helps it. Obviously that's not ideal longterm if it can be avoided and Immunosuppressants may make a difference.

Anyway let's hope that your headaches disappear and you don't have to jump through their hoops (((((((((Mary))))))))

love
Lily
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top